Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 28, 2022, 9:13 PM MST for Mohave County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 9:13 PM MST (04:13 UTC)
- Expired
- Jun 28, 2022, 9:45 PM MST
- In force
- 32 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 4203 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WGUS55 KVEF 290413
FFWVEF
AZC015-290645-
/O.NEW.KVEF.FF.W.0002.220629T0413Z-220629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
913 PM PDT Tue Jun 28 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 1145 PM MST.
* At 913 PM MST, emergency management reported ongoing flash
flooding across Stockton Hill Road at Vock Wash from earlier heavy
rainfall.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of washes and roads as well as other
poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Stockton Hill Road at Vock Wash
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3546 11416 3552 11412 3555 11405 3550 11402
3539 11399 3536 11411
FLASH FLOOD...OBSERVED
$$
JA1 follow-up statement
023
WGUS75 KVEF 290445
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
945 PM PDT Tue Jun 28 2022
AZC015-290455-
/O.CAN.KVEF.FF.W.0002.000000T0000Z-220629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
945 PM MST Tue Jun 28 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MOHAVE COUNTY...
Emergency management reported that flood waters have receded from
Stockton Hill Road at Vock Wash. Flooding is no longer expected to
pose a threat.
LAT...LON 3546 11416 3552 11412 3555 11405 3550 11402
3539 11399 3536 11411
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:17 PM MST, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 1:17 PM MST, 7 hours 56 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 117 PM PDT Tue Jun 28 2022 .SYNOPSIS...Scattered showers and thunderstorms, a few possibly strong, are expected in the central and eastern Mojave Desert through Wednesday before a slow drying trend begins on Thursday. The most likely area for strong storms and heavy rain will be Mohave County. Slightly above average temperatures will continue across the region through Wednesday before slowly cooling off for the holiday weekend. && .SHORT TERM...through Wednesday night. Midday satellite loop showed cumulus clouds over much of the region, with thunderstorms popping over the higher terrain from Rachel to Mount Charleston to Mount Trumbull. The clouds were rotating clockwise around high pressure centered near the NV/UT/AZ triple point. Surface obs showed temperatures a few degrees above normal for late June, with dewpoints ranging from the mid 50s in the lower elevations well southeast of I-15 to the mid 30s farther west, farther north, and at higher elevations. The main concern for the rest of this evening through Wednesday will be thunderstorms. For the rest of this evening, the best instability is forecast in two areas - from Las Vegas east and south, where strong winds and heavy rain with slow- moving storms are both in play, and over the southern Great Basin from Esmeralda County eastward, where strong winds will be the main threat due to drier low level air. Wednesday gets a bit interesting as mid level low pressure moving along the Canadian border could generate just a bit of shear to go along with the thermodynamics, possibly leading to better organized, longer lived storms than what occurs today. The most favored areas look like along and east of a line from Rachel to Mount Charleston to Vidal Junction, although if storm outflows drag deeper moisture farther west any time between now and then, that could change. After peaking for most areas today, temperatures will start a slow downward trend Wednesday. .LONG TERM...Thursday through Independence Day. A noteworthy change in the weather pattern is coming up for the holiday weekend as a dry southwest flow begins to develop Thursday and Friday ahead of a broad eastern Pacific trough approaching the West Coast. This broad and somewhat anomalously deep trough is forecast to swing into northern and central California by Saturday then remain fairly stationary as it produces widespread breezy to windy afternoons with temperatures slightly below normal through Independence Day. This translates to high temperatures gradually decreasing to only top out around 97-102 degrees on Independence Day across most of the Mojave Desert sites except 105-107 in the Colorado River Valley. && .AVIATION...For Harry Reid...Wind gusts around 20 kts will generally favor a 150 to 210 wind direction this afternoon, though storms that form over the higher terrain of Clark County may kick off stronger gusty outflow winds from their direction. Otherwise, winds will become westerly after sunset before diminishing overnight. Gusty south-southwest winds return Wednesday afternoon with gusts of 20-25 kts. FEW-SCT aoa 12 kft through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...South-southwest winds will continue this afternoon with gusts between 20 and 25 kts through sunset. Isolated thunderstorm formation in Mohave County and higher elevations of Clark County may result in gusty outflow winds from the direction of the storm impacting terminals at Las Vegas Valley and Colorado River Valley TAF sites with KHND being favored through 00Z. FEW-SCT aoa 12 kft through the TAF period. Thunderstorms on Wednesday will be favored over eastern Clark and Mohave County and south-south west wind gusts of 20 to 30 kts will be common. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Adair AVIATION...Czyzyk For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:22 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jun 28, 7:08 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 29, 11:04 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Jun 29, 11:41 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jun 29, 3:42 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.